Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

What is a system of parameters?


Authors: Louiza Fouli and Craig Huneke
Journal: Proc. Amer. Math. Soc. 139 (2011), 2681-2696
MSC (2010): Primary 13A35, 13C40, 13D45
DOI: https://doi.org/10.1090/S0002-9939-2011-10790-1
Published electronically: February 8, 2011
MathSciNet review: 2801607
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss various refinements and generalizations of a theorem of Sankar Dutta and Paul Roberts. Their theorem gives a criterion for $ d$ elements in a $ d$-dimensional Noetherian Cohen-Macaulay local ring to be a system of parameters, i.e., to have height $ d$. We chiefly remove the assumption that the ring be Cohen-Macaulay and discuss similar theorems.


References [Enhancements On Off] (What's this?)

  • 1. N. T. Cuong and L. T. Nhan, Pseudo Cohen-Macaulay and pseudo generalized Cohen-Macaulay modules, J. Algebra 267 (2003), no. 1, 156-177. MR 1993472 (2004f:13012)
  • 2. S. P. Dutta and P. C. Roberts, A characterization of systems of parameters, Proc. Amer. Math. Soc. 124 (1996), no. 3, 671-675. MR 1283547 (96f:13017)
  • 3. S. Goto and H. Sakurai, The equality $ I\sp 2=QI$ in Buchsbaum rings, Rend. Sem. Mat. Univ. Padova 110 (2003), 25-56. MR 2033000 (2004m:13061)
  • 4. R. Heitmann, The direct summand conjecture in dimension three, Ann. of Math. (2) 156 (2002), 695-712. MR 1933722 (2003m:13008)
  • 5. M. Hochster, Topics in the homological theory of modules over commutative rings, CBMS 24 (1975) AMS, Providence, RI. MR 0371879 (51:8096)
  • 6. M. Hochster and C. Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), no. 1, 31-116. MR 1017784 (91g:13010)
  • 7. M. Hochster and C. Huneke, Indecomposable canonical modules and connectedness, Commutative algebra: syzygies, multiplicities, and birational algebra (South Hadley, MA, 1992), 197-208, Contemp. Math., 159, Amer. Math. Soc., Providence, RI, 1994. MR 1266184 (95e:13014)
  • 8. T. Marley, M. W. Rogers, and H. Sakurai, Gorenstein rings and irreducible parameter ideals, Proc. Amer. Math. Soc. 136 (2008), no. 1, 49-53. MR 2350387 (2009b:13043)
  • 9. G. Scheja and U. Storch, Uwe Differentielle Eigenschaften der Lokalisierungen analytischer Algebren, Math. Ann. 197 (1972), 137-170. MR 0306172 (46:5299)
  • 10. A.-M. Simon and J. Strooker, Gorenstein rings call the tune, Lect. Notes Pure Appl. Math., 244, 227-238, Chapman and Hall/CRC, Boca Raton, FL, 2006. MR 2184800 (2006g:13030)
  • 11. K. E. Smith, Tight closure of parameter ideals. Invent. Math. 115 (1994), no. 1, 41-60. MR 1248078 (94k:13006)
  • 12. J. R. Strooker, Homological questions in local algebra, London Mathematical Society Lecture Note Series, 145, Cambridge University Press, Cambridge, 1990. MR 1074178 (91m:13013)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A35, 13C40, 13D45

Retrieve articles in all journals with MSC (2010): 13A35, 13C40, 13D45


Additional Information

Louiza Fouli
Affiliation: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003
Email: lfouli@math.nmsu.edu

Craig Huneke
Affiliation: Department of Mathematics, University of Kansas, Lawrence, Kansas 66045
Email: huneke@math.ku.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-10790-1
Keywords: System of parameters, local cohomology, limit closure, tight closure, plus closure
Received by editor(s): March 15, 2010
Received by editor(s) in revised form: August 2, 2010
Published electronically: February 8, 2011
Additional Notes: The first author was partially supported by the NSF-AWM Mentoring Travel Grant, grant DMS-0839954. She thanks the Department of Mathematics at the University of Kansas for its hospitality.
The second author was partially supported by the National Science Foundation, grant DMS-0756853.
Communicated by: Irena Peeva
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society